IMI-BAS BAS
 

BulDML at Institute of Mathematics and Informatics >
IMI >
IMI Periodicals >
Serdica Journal of Computing >
2014 >
Volume 8 Number 1 >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10525/2428

Title: Sturm Sequences and Modified Subresultant Polynomial Remainder Sequences
Authors: Akritas, Alkiviadis
Malaschonok, Gennadi
Vigklas, Panagiotis
Keywords: Polynomials
Real Roots
Sturm Sequences
Sylvester’s Matrices
Matrix Triangularization
Issue Date: 2014
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Serdica Journal of Computing, Vol. 8, No 1, (2014), 29p-46p
Abstract: In 1971 using pseudo-divisions - that is, by working in Z[x] - Brown and Traub computed Euclid’s polynomial remainder sequences (prs’s) and (proper) subresultant prs’s using sylvester1, the most widely known form of Sylvester’s matrix, whose determinant defines the resultant of two polynomials. In this paper we use, for the first time in the literature, the Pell-Gordon Theorem of 1917, and sylvester2, a little known form of Sylvester’s matrix of 1853 to initially compute Sturm sequences in Z[x] without pseudodivisions - that is, by working in Q[x]. We then extend our work in Q[x] and, despite the fact that the absolute value of the determinant of sylvester2 equals the absolute value of the resultant, we construct modified subresultant prs’s, which may differ from the proper ones only in sign.
Description: ACM Computing Classification System (1998): F.2.1, G.1.5, I.1.2.
URI: http://hdl.handle.net/10525/2428
ISSN: 1312-6555
Appears in Collections:Volume 8 Number 1

Files in This Item:

File Description SizeFormat
sjc-vol8-num1-2014-p29-p46.pdf231.01 kBAdobe PDFView/Open

 



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0!   Creative Commons License DSpace Software Copyright © 2002-2009  The DSpace Foundation - Feedback